MAUDE Adverse Event Report: CORDIS US. CORP BIOPSY FORCEP; DEVICE, BIOPSY, ENDOMYOCARDIAL

CORDIS US. CORP BIOPSY FORCEP; DEVICE, BIOPSY, ENDOMYOCARDIAL
Catalog Number 504302
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, there was a death during a myocardial biopsy procedure while using the 5.5f biopsy forceps.The patient was at higher risk due to sampling closer to the apex of the heart, cardiac tamponade developed during sampling and the patient died.It was reported there was an operational error on the part of the doctor in charge.A non-cordis sheath listed as a concomitant device; however, it was reported to ¿not be clinically used¿.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, there was a death during a myocardial biopsy procedure while using the 5.5f biopsy forceps.The patient was at higher risk due to sampling closer to the apex of the heart, cardiac tamponade developed during sampling and the patient died.It was reported there was an operational error on the part of the doctor in charge.A non-cordis sheath was used during the procedure.The device was properly, managed in the medical equipment storeroom in the operating room.There were no anomalies noted when the device was taken out of the package.The device removed from the tray in a horizontal motion.It was noted that there was an attempt made to shape the shaft or the tip.The physician noted that this procedure was high-risk.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, there was a death during a myocardial biopsy procedure while using the 5.5f biopsy forceps.The patient was at higher risk due to sampling closer to the apex of the heart, cardiac tamponade developed during sampling and the patient died.It was reported there was an operational error on the part of the doctor in charge.A non-cordis sheath was used during the procedure.The device was properly, managed in the medical equipment storeroom in the operating room.There were no anomalies noted when the device was taken out of the package.The device was removed from the tray in a horizontal motion.It was noted that there was an attempt made to shape the shaft or the tip.The physician noted that this procedure was high-risk.The device was not returned for evaluation.Without the return of the device or images for analysis, it cannot be confirmed if the event ¿cardiac tamponade¿ is related to manufacturing or design issues.Procedural factors may have contributed to the reported event as it was reported the doctor in charge made an operational error.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿this product is intended for use by professionals who have been trained to perform endomyocardial biopsies.Complications procedures requiring biopsy forceps should not be attempted by physicians unfamiliar with the possible complications.Complications may occur at any time during or after the procedure.Possible complications include but are not limited to: arteriovenous fistula formation, bleeding and/or hematoma at the puncture site, death, embolism, infection, lesions of the tricuspid valve, nerve injury, perforation of the vessel wall or the myocardium, pneumothorax, thrombosis, various types of arrythmias, vessel trauma.Note: these biopsy forceps are not formable.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
BIOPSY FORCEP
Common Device Name
DEVICE, BIOPSY, ENDOMYOCARDIAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
45 lexington drive
laconia, new hampshire 03246
7863138372
MDR Report Key19562710
Report Number1016427-2024-00015
Device Sequence Number18032428
Product Code DWZ
UDI-Device Identifier10705032056113
UDI-Public10705032056113
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K933235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number504302
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/16/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDIKIT SHEATH.
Outcome Attributed to Adverse Event Death;
Patient SexUnknown